Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Heel pain from steroid withdrawl?

Posted by BlueEeyore on 6/01/05 at 01:11 (175966)

I was on methylprednisolone 20 mg/day for pregnancy related hyperemesis. (Who knows why it works, but it does.) This lasted about 6 months. I weaned off the steroids during the 4 weeks after birth. During NONE of this time - pregnancy or 4 weeks postpartum - did I have any heel pain.

Upon weaning from the steroids, I developed joint pain throughout my body and also developed severe heel pain that is worst after inactivity and lessens with walking.

I am now 4 months post partum. While my joint pain has lessened considerably, my heel pain is still strong.

Can steroid withdrawl cause this type of heel pain? If so, do you have any guess as to how long this might last or what my course of action should be to recover from this?

Re: Heel pain from steroid withdrawl?

Ron on 6/01/05 at 12:20 (175984)

Your heel pain sounds like Plantar Fasciitis (PF). See a podiatrist to make sure nothing else is wrong, and he'll prescribed something tailored to your situation. Most likely, an icing/stretching/excercise regimen.

Methylprednisolone(1) is an anti-inflammatory. Some females develop PF during pregnancy, possibly because of the extra-weight(2). Maybe this corticosteroid masked your PF by reducing the inflmmation in your feet.

Being overweight or pregnant doesn't cause PF, but it can be an aggravating factor. If this is PF, then returning to your pre-pregnant weight might make a world of difference.

Notes:
1 -- http://www.medicinenet.com/methylprednisolone/article.htm
2 -- PF quiz:
http://quiz.ivillage.com/health/tests/plantar2.htm